Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 16, 2021, 1:14 PM PDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:14 PM PDT (20:14 UTC)
- Expired
- Jul 16, 2021, 1:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Elko, NV
The radar
The Salt Lake City radar (KMTX), 169 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3266 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866
WWUS85 KLKN 162014
SPSLKN
Special Weather Statement
National Weather Service Elko NV
114 PM PDT Fri Jul 16 2021
NVZ033-039-162045-
Southeastern Elko County NV-South Central Elko County NV-
114 PM PDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
145 PM PDT...
At 113 PM PDT, Doppler radar was tracking a complex of thunderstorms
south and west of West Wendover, moving northeast at 30 mph.
Pea sized hail and wind gusts 40 to 50 mph will be possible with
these storms.
Locations impacted include...
West Wendover and Silver Zone Pass.
LAT...LON 4045 11440 4072 11443 4090 11441 4101 11404
4037 11405
TIME...MOT...LOC 2013Z 242DEG 38KT 4078 11428
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:39 AM PDT, 9 hours 35 minutes earlier.
Area forecast discussion, Jul 16, 3:39 AM PDT, 9 hours 35 minutes before
Area Forecast Discussion National Weather Service Elko NV 339 AM PDT Fri Jul 16 2021 .SYNOPSIS...Hot weather continues well into the weekend with a slight cool down for the next couple of days. Potential exists for showers and storms clear into Friday, with central and eastern Nevada as the main focus for storm locations. Look for a break Saturday before activity returns once again Sunday. && .SHORT TERM...Today through Saturday evening. Dry southwest flow over northwest Nevada provides a contrast with the relatively moist unstable environment of eastern Nevada. Ruby Mountains divide the two distinct air masses. The environment is less moist over eastern Nevada this afternoon, resulting in a down tick of convective activity compared to Thursday afternoon. Much of the diurnally driven convection will be centered over White Pine County, but could extend into southeast Elko County and as far west as southern Eureka County. Storms will be pulse types with isolated cores producing brief heavy showers. A weak upper level disturbance shears northeast across the northern Great Basin, leading to an eastward push of drier air. Some mid level moisture lingers over east central Nevada. While some build-ups will occur, uncertain whether these evolve into isolated storms since precipitable water is lower. .LONG TERM...Saturday night through next Thursday...All models continue to depict a strengthening upper level ridge near the four corners region. Meanwhile an upper level low will be off shore of western Canada. The resulting southerly flow will bring subtropical moisture northward. Look for increasing moisture over central Nevada as precipitable water values increase to over 0.80 inches. Storms could start out as a mix of wet and dry along and south of the US Highway 50 corridor, while north of this line, storms are anticipated to more on the drier side. Storm speeds are forecast to be on the slow slide at 10 knots or less however. High temperatures will be in the 90s to low 100s, though temperatures in northern Nevada may be cooler due to possible cloud cover. Light showers are expected during the overnight, especially in central Nevada. Overnight lows will be in the 50s and 60s. By Monday, the model solutions are continuing to show the upper ridge across the Rockies, mainly in southwestern Wyoming. A mean southerly flow will remain, allowing for moisture moving northward. Precipitable water values will also increase, reaching as high as an inch or so in eastern Nevada, with drier air remaining in portions of Humboldt county. CAPE values are forecast to be around 500 or so J/kg in central Nevada and so went with mainly wet storms for the forecast area. One concern that needs to be watched is the threat for heavy rain and possible flooding from Monday and beyond. Gusty winds to 50 mph will also be possible with storms. Highs will be in the upper 80s to mid 90s with the cooler temperatures being seen in central Nevada due to the cloud cover. Some isolated showers may be possible during the overnight with lows in the 50s and 60s once again. On Tuesday the upper ridge will wobble in eastern Utah and northwest Colorado. This will keep the moisture across mainly central and eastern Nevada. The best CAPE will also remain in eastern Nevada. 0-3km shear of 25 knots will be coincident in eastern Nevada. Shear will be better in northwestern Nevada but CAPE will be more limited. Even so, could see some strong to isolated severe storms possible Tuesday and will need to keep an eye on this. Highs will be in the upper 80s to mid 90s once again. SOme light showers may be possible in the north, but otherwise, skies are expected to be mostly cloudy with overnight lows again in the 50s and 60s. For Wednesday and Thursday, all models are still showing the upper ridge over Colorado and Wyoming. An upper trough will enter the picture off the British Columbia coast. Precipitable water values remain at an inch or more across northern and central Nevada. Will continue to see showers and thunderstorms on both days. Highs are forecast to be in the upper 80s to upper 90s. Again the threat for strong storms and possible moderate to heavy rain/flooding exists so a watchful eye will be needed. && .AVIATION...Conditions are expected to be VFR at all sites. However, thunderstorms on station will be possible at KELY along with outflow winds to 40 knots after 19Z. Winds will be breezy at all sites. && .FIRE WEATHER...A mix of wet and dry afternoon thunderstorms today with erratic wind gusts. The best chance for local heavy showers will be fire zone 425. Storms may produce some rainfall with isolated cores producing heavy showers. Storms will wane this evening and Saturday is expected to be dry. A few build-ups over eastern Nevada, but convective potential is lower. Breezy afternoon conditions over northwest Nevada and along the northern border. Combined with low humidity, elevated fire weather conditions but below critical thresholds. Moisture increase early next week for showers and thunderstorms with potential for wetting rains over eastern Nevada, possibly as early as Monday afternoon. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 88/85/86/88
In the hours before
Special weather statement, Jul 16, 12:24 PM PDT, 50 minutes before
Special Weather Statement
National Weather Service Elko NV
1224 PM PDT Fri Jul 16 2021
NVZ033-162000-
Southeastern Elko County NV-
1224 PM PDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
100 PM PDT...
At 1223 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Ibapah, or 30 miles northeast of Lages Junction,
moving northeast at 30 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
White Horse Pass.
LAT...LON 4012 11423 4019 11437 4052 11419 4053 11405
4033 11404 4012 11405
TIME...MOT...LOC 1923Z 219DEG 24KT 4025 11409
87Special weather statement, Jul 16, 1:14 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
114 PM PDT Fri Jul 16 2021
NVZ033-039-162045-
Southeastern Elko County NV-South Central Elko County NV-
114 PM PDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
145 PM PDT...
At 113 PM PDT, Doppler radar was tracking a complex of thunderstorms
south and west of West Wendover, moving northeast at 30 mph.
Pea sized hail and wind gusts 40 to 50 mph will be possible with
these storms.
Locations impacted include...
West Wendover and Silver Zone Pass.
LAT...LON 4045 11440 4072 11443 4090 11441 4101 11404
4037 11405
TIME...MOT...LOC 2013Z 242DEG 38KT 4078 11428
87The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:24 PM PDT | Special Weather Statement | LKN | 36 min | |
| Jul 16, 1:39 PM PDT | Special Weather Statement | LKN | White Pine | 36 min |
| Jul 16, 1:58 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.